Alert archive / Florida / Gale Warnings in 2023
Gale Warning 1, NWS Key West, FL
NWS Key West, FL issued this gale warning at Nov 2, 2023, 5:05 AM EDT. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 2, 2023, 5:05 AM EDT (09:05 UTC)
- Expired
- Nov 3, 2023, 4:25 AM EDT
- In force
- 23 hr
- Issued by
- NWS Key West, FL
The text
As transmitted.
367 WHUS72 KKEY 020905 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 505 AM EDT Thu Nov 2 2023 GMZ033>035-042>044-052>055-072>075-021715- /O.EXP.KKEY.SC.Y.0032.000000T0000Z-231102T0900Z/ /O.UPG.KKEY.GL.A.0001.000000T0000Z-231103T0900Z/ /O.NEW.KKEY.GL.W.0001.231102T0905Z-231103T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 505 AM EDT Thu Nov 2 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 25 to 30 kt with frequent gusts near 35 kt and seas 8 to 14 ft. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-021715- /O.EXP.KKEY.SC.Y.0032.000000T0000Z-231102T0900Z/ /O.UPG.KKEY.GL.A.0001.000000T0000Z-231103T0900Z/ /O.NEW.KKEY.SC.Y.0033.231102T0905Z-231103T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 505 AM EDT Thu Nov 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WATCH IN EFFECT... * WHAT...For the Small Craft Advisory, northeast winds 20 to 25 knots with frequent gusts near 30 knots. For the Gale Watch, northeast winds 25 to 30 knots with frequent gusts near 35 knots possible, especially late today and tonight. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV
5 follow-up statements
070 WHUS72 KKEY 020937 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 537 AM EDT Thu Nov 2 2023 GMZ033>035-042>044-052>055-072>075-022100- /O.CON.KKEY.GL.W.0001.000000T0000Z-231103T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 537 AM EDT Thu Nov 2 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 25 to 30 kt with frequent gusts near 35 kt and seas 8 to 14 ft. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-022100- /O.CON.KKEY.SC.Y.0033.000000T0000Z-231103T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 537 AM EDT Thu Nov 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds 20 to 25 knots with frequent gusts near 30 knots. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ MJV/BT
851 WHUS72 KKEY 021423 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1023 AM EDT Thu Nov 2 2023 GMZ033>035-042>044-052>055-072>075-022230- /O.CON.KKEY.GL.W.0001.000000T0000Z-231103T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1023 AM EDT Thu Nov 2 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 25 to 30 knots with frequent gusts near 35 knots and seas 8 to 14 feet. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-022230- /O.CON.KKEY.SC.Y.0033.000000T0000Z-231103T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 1023 AM EDT Thu Nov 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds 20 to 25 knots with frequent gusts near 30 knots. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
426 WHUS72 KKEY 022028 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 428 PM EDT Thu Nov 2 2023 GMZ033>035-042>044-052>055-072>075-030430- /O.CON.KKEY.GL.W.0001.000000T0000Z-231103T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 428 PM EDT Thu Nov 2 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 25 to 30 knots with frequent gusts near 35 knots and seas 8 to 14 feet. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-030430- /O.CON.KKEY.SC.Y.0033.000000T0000Z-231103T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 428 PM EDT Thu Nov 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds near 25 knots. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ CLR
530 WHUS72 KKEY 030238 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 1038 PM EDT Thu Nov 2 2023 GMZ033>035-042>044-052>055-072>075-030900- /O.CON.KKEY.GL.W.0001.000000T0000Z-231103T0900Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 1038 PM EDT Thu Nov 2 2023 ...GALE WARNING IN EFFECT... * WHAT...Northeast winds 25 to 30 knots with frequent gusts near 35 knots and seas 8 to 14 feet. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Gale Warning means that sustained winds or frequent gusts of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... It is highly recommended that mariners without the proper experience remain in port, alter course, and/or secure the vessel for gale conditions. && $$ GMZ031-032-030900- /O.CON.KKEY.SC.Y.0033.000000T0000Z-231103T0900Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 1038 PM EDT Thu Nov 2 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds near 25 knots. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$
931 WHUS72 KKEY 030825 MWWKEY URGENT - MARINE WEATHER MESSAGE National Weather Service Key West FL 425 AM EDT Fri Nov 3 2023 GMZ033>035-042>044-052>055-072>075-031630- /O.CAN.KKEY.GL.W.0001.000000T0000Z-231103T0900Z/ /O.EXB.KKEY.SC.Y.0033.000000T0000Z-231103T2100Z/ Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 425 AM EDT Fri Nov 3 2023 ...SMALL CRAFT ADVISORY IN EFFECT... ...GALE WARNING IS CANCELLED... * WHAT...Northeast winds 20 to 30 knots, and seas 7 to 13 feet in the Straits of Florida. * WHERE...Straits of Florida, Hawk Channel, and Gulf waters north of the Lower Keys and beyond 5 fathoms including the Dry Tortugas. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ GMZ031-032-031630- /O.EXT.KKEY.SC.Y.0033.000000T0000Z-231103T2100Z/ Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- 425 AM EDT Fri Nov 3 2023 ...SMALL CRAFT ADVISORY IN EFFECT... * WHAT...Northeast winds 20 to 25 knots. * WHERE...Florida Bay, and Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge. * WHEN...In Effect. * IMPACTS...A Small Craft Advisory means that wind speeds of 20 to 33 knots, or seas of 7 feet or greater, are expected to produce hazardous conditions for small craft. These hazardous conditions may result in poor vessel handling and steering response, broaching, overturned dinghies and kayaks, slips and falls on slippery decks, rub damage along docks and seawalls, swamped bows at reef tract mooring balls, and dragging anchors. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced boaters, especially those with smaller vessels, should avoid operating in these conditions. && $$ BT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this gale warning went out at Nov 2, 4:34 AM EDT, 31 minutes earlier.
Area forecast discussion, Nov 2, 4:34 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Key West FL
434 AM EDT Thu Nov 2 2023
...New DISCUSSION, MARINE, AVIATION...
.DISCUSSION...
Issued at 430 AM EDT Thu Nov 2 2023
KBYX radar shows scattered showers over the eastern Straits of
Florida extending northeastward through eastern Hawk Channel and
the Upper Keys. These showers were moving to the southwest at 20
to 25 knots. As these showers move through, they are producing
brief reductions in visibility and gusty winds up to 40 mph. GOES
16 Nighttime Microphysics shows a high cirrus deck streaming over
the Keys which is contaminating being able to see what is going on
down in the lower levels. However, the METARS at EYW have been
reporting a cloud deck between 1500-2500 feet indicating some low
stratus throughout the area. Temperatures along the Island Chain
are in the lower 70s with dew points in the upper 60s.
Strong Arctic surface high pressure continues to build across the
Eastern United States this morning resulting in a strong pressure
gradient across Florida. As a result, marine platform observations
are reporting north to northeast winds of 20 to 25 knots with
frequent gusts to near 30 knots. The Island Chain was also
observing north to northeast winds of 20 to 25 mph with gusts near
35 mph. The peak wind so far at the office has been 30 knots or 35
mph.
.FORECAST...
The main story for today through at least Saturday morning will be
the wind as strong Arctic high pressure moves across the Eastern
United States. This will keep a strong pressure gradient across
Florida resulting in strong northeast breezes. The peak of the
event is expected to be from now through tonight, though, we may
see things nudge a tad bit higher than they are currently late
today into tonight as the gradient tightens just a bit more before
relaxing. Decided to hold off on the Wind Advisories for the
Chain as we continue to think winds will stay just shy of the
criteria to warrant issuing one. However, we will continue to
monitor the observations throughout the day should the winds be
slightly higher than current thinking.
Now that the winds are up and blowing, you may be asking when will
these winds diminish? For Friday and Friday night, winds are
expected to only slowly weaken maybe 5 to 10 mph or so from where
they are today and tonight as the gradient weakens slightly. It
is not until Saturday morning that the gradient really starts to
relax causing the winds to gradually diminish with 10 to 15 mph
winds currently expected Saturday afternoon.
How about moisture? Since we are on the southern periphery of the
high, the Keys can expect to see moisture undulations which will
cause hit and miss showers for the next several days. These
showers are expected to be fast-moving and short duration as they
move through. Any showers will be capable of reducing visibility
as well as cause winds to briefly gust up to 40 mph, though, a
gust or two to 45 mph cannot be ruled out. Therefore, maintained
40% Lower and Middle Keys with 50% Upper Keys through Saturday.
Lingering moisture is expected for Saturday night and Sunday with
PoPs hovering slightly above normal at 30%. More dry air moves in
for early to mid next week resulting in rain chances dwindling to
20%.
&&
.MARINE...
Issued at 430 AM EDT Thu Nov 2 2023
A Gale Warning is in effect for the Straits of Florida, Hawk
Channel, the offshore Gulf waters, and the Gulfside waters of the
Florida Keys for northeast winds of 25 to 30 knots with frequent
gusts near 35 knots, especially late today through tonight. A
Small Craft Advisory remains in effect for the Bayside waters and
Florida Bay for northeast winds 20 to 25 knots with frequent gusts
near 30 knots. Also, A Gale Watch remains in effect for Florida
Bay and the Bayside waters. From synopsis, a robust high pressure
over the Eastern United States will keep a strong pressure
gradient in place across Florida. This will result in near gale to
gale force breezes and very rough seas for much of the Florida
Keys coastal waters today through Friday night. The aforementioned
high pressure will slide into the western North Atlantic over the
weekend and into early next week while weakening, resulting in
slackening breezes.
&&
.AVIATION...
(06Z TAFS)
Issued at 430 AM EDT Thu Nov 2 2023
While VFR conditions will prevail at both terminals through the
TAF period, bouts of fast-moving showers are expected to pass
through at times, especially at MTH. Given their scattered, light
nature with limited impacts to VIS, have included just a general
mention of VCSH in the TAFs for now. The main impacts will be
slightly gustier winds and perhaps a brief reduction in CIGs to
MVFR conditions. The primary aviation hazard will continue to be
northeasterly winds gusting to near 30 knots at times, resulting
in cross-wind concerns through the TAF period.
&&
.CLIMATE...
On this date in 1906, the daily record rainfall of 7.88" was
recorded in Key West. Rainfall records for Key West date back to
1871.
&&
.PRELIMINARY POINT TEMPS/POPS...
Key West 82 73 82 75 / 40 30 30 40
Marathon 81 75 83 75 / 40 30 30 40
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Advisory until 5 AM EDT Friday for FLZ076.
GM...Gale Watch through late tonight for GMZ031-032.
Small Craft Advisory until 5 AM EDT Friday for GMZ031-032.
Gale Warning until 5 AM EDT Friday for GMZ033>035-042>044-
052>055-072>075.
&&
Public/Marine/Fire...MJV
Aviation/Nowcasts....BT
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestHazardous weather outlook, Nov 2, 4:34 AM EDT, 31 minutes before
Hazardous Weather Outlook National Weather Service Key West FL 434 AM EDT Thu Nov 2 2023 FLZ076>078-GMZ031>035-042>044-052>055-072>075-030845- Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys- Florida Bay including Barnes Sound, Blackwater Sound, and Buttonwood Sound- Bayside and Gulf side from Craig Key to west end of Seven Mile Bridge- Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out and beyond 5 fathoms- Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel- Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon Shoal out to 5 Fathoms- Hawk Channel from Ocean Reef to Craig Key out to the reef- Hawk Channel from Craig Key to west end of Seven Mile Bridge out to the reef- Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal out to the reef- Straits of Florida from Ocean Reef to Craig Key out 20 NM- Straits of Florida from Craig Key to west end of Seven Mile Bridge out 20 NM- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal out 20 NM- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas out 20 NM- Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out- Straits of Florida from Craig Key to west end of Seven Mile Bridge 20 to 60 NM out- Straits of Florida from west end of Seven Mile Bridge to south of Halfmoon Shoal 20 to 60 NM out- Straits of Florida from Halfmoon Shoal to 20 NM west of Dry Tortugas 20 to 60 NM out- 434 AM EDT Thu Nov 2 2023 This Hazardous Weather Outlook is for the Florida Keys and adjacent coastal waters. .DAY ONE...Today and tonight. A Gale Warning is in effect for the Straits of Florida, the offshore Gulf waters, Hawk Channel, and the Gulfside waters due to northeast winds of 25 to 30 knots with frequent gale force gusts near 35 knots expected today and tonight. A Small Craft Advisory remains in effect for the Bayside waters and Florida Bay for northeast winds of 25 to 30 knots today and tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Small Craft Advisory Conditions Expected for all the Florida keys coastal waters through at least Saturday morning. After Saturday morning, no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MJV
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 2, 5:05 AM EDT | Small Craft Advisory | KEY | 59 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.